Friday, 21 May 2010 18:39

Fosamax

Written by Law Offices Of Gary Green

Fosamax has been widely used to prevent or treat osteoporosis. It is also used for the treatment of Paget’s Disease. Fosamax has been associated with the development of bone loss in the jaw, also called osteonecrosis of the jaw (ONJ) or “jawbone death.” Criteria for Fosamax cause of action include:

  • Diagnosed with osteoporosis or Paget’s Disease
  • No kidney disease.
  • Development of osteonecrosis of the jaw (ONJ)
  • Long-term use of Fosamax
  • Atrial Fibrillation
  • Esophageal Tumors and/or cancer
  • Unusual Bone Fractures
  • Severe Bone, Joint and Muscle Pain

If you or someone you know suffered bone loss in the jaw after taking Fosamax, contact Law Offices of Gary Green toll free at 1-888-4GARYGREEN or send us an e-mail at ggreen@gGreen.com to discuss your legal options without obligation.

Friday, 21 May 2010 18:37

Digitek Recall

Written by Law Offices Of Gary Green

Actavis Totowa LLC notified healthcare professionals of a Class I nationwide recall of all strengths of Digitek (Digoxin) on April 28, 2008, a drug used to treat heart failure and abnormal heart rhythms. The products are distributed by Mylan Pharmaceuticals Inc., under a Bertek label and by UDL Laboratories, Inc. under a UDL label. The product is being recalled due to the possibility that tablets with double the appropriate thickness may contain twice the approved level of active ingredient.

The existence of double strength tablets poses a risk of digitalis toxicity in patents with renal failure. Digitalis toxicity can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability and bradycardia. Several reports of illnesses and injuries have been reported. If you have suffered kidney failure, heart problems, or other permanent complications after as a result of Digitek, please contact us at ggreen@gGreen.com.

Friday, 21 May 2010 18:36

Trasylol

Written by Law Offices Of Gary Green

As if patients facing heart bypass surgery did not already have enough to worry about, there is now a chance that Trasylol, a drug used to prevent blood loss, might actually increase their risk of kidney problems, heart attacks, and strokes. Patients who suffered serious injuries as a result of Trasylol are now filing lawsuits against the drug’s maker, alleging it knew about the risks but failed to warn patients.

The first lawsuits against Bayer, maker of Trasylol, were filed earlier this year.

A study published in the New England Journal of Medicine, (January 26, 2007) found that Trasylol had an increased risk of kidney failure, stroke, and degenerative brain disease. The study concluded, “The association between Aprotinin (Trasylol) and serious end-organ damage indicates that continued use is not prudent. In contrast, the less expensive generic medications aminocaproic acid and tranexamic acid are safe alternatives.”

The study found the increased risks of serious injury were significant. Trasylol was found to have a 55 percent increased risk of heart failure and a 181 percent increased risk of stroke or encephalopathy (degenerative brain disease). The research team estimated that up to 10,000 patients now require dialysis because of Trasylol.

Furthermore, a study published in the Journal of the American Medical Association found Trasylol was associated with a 48 percent increased risk of dying within five years of coronary artery bypass surgery. In fact researchers noted, as reported in The New York Times, that replacing Trasylol with other drugs for a year would prevent 10,000 deaths worldwide over the next five years.

Questions have been raised about what Bayer knew about the risks of Trasylol and when officials knew it. Allegations of withholding information from the U.S. Food and Drug Administration (FDA) have been made, although it is not clear whether the omission was intentional or erroneous. Despite a safety meeting with FDA officials, Bayer representatives failed to mention that their company had undertaken a safety study of Trasylol. Preliminary findings of that study found an increased risk of death, kidney damage, stroke, and congestive heart failure. Yet Bayer did not inform the FDA of this data at the safety meeting.

If you have suffered kidney failure, heart problems, or other permanent complications after surgery, please contact us at ggreen@gGreen.com.

Friday, 21 May 2010 18:32

Avandia

Written by Law Offices Of Gary Green

Avandia is widely used to treat patients with Type II Diabetes Mellitus. Avandia has been associated with a significant increase in the risk of myocardial infarctions and an increase in the risk of death from cardiovascular causes. Criteria for an Avandia cause of action include:

  • Diagnosed with Type II Diabetes
  • Avandia use for at least twelve weeks
  • 50 years old or younger
  • Non-smoker
  • Death from cardiac event
  • Myocardial infarction (MI)/heart attack resulting in death or disability
  • Congestive heart failure (CHF) resulting in death or disability
  • Cardiomyopathy

If you or someone you know took Avandia and think you may have a claim, contact Law Offices of Gary Green toll free at 1-888-4GARYGREEN or send us an e-mail at ggreen@gGreen.com

Friday, 21 May 2010 18:27

Guidant Defibrillators

Written by Law Offices Of Gary Green

In July 2005, the FDA announced the recall of implantable defibrillators and pacemakers manufactured by Guidant Corporation. These devices are implanted surgically in people who have a type of heart disease that creates the risk of a life-threatening heart arrhythmia (abnormal rhythm). Some of the risks associated with the defibrillators are deterioration of the wires and its inability to deliver therapy. One of the risks associated with pacemakers is that a sealing component used in the devices may experience a gradual degradation, resulting in a higher than normal moisture content with the pacemaker case.

If you have defibrillator manufactured by Guidant, please contact us at ggreen@gGreen.com.

Friday, 21 May 2010 18:22

Darvon/Darvocet/Propoxyphene

Written by Law Offices Of Gary Green

In 2009, an outside advisory panel to the FDA recommended that Darvon and Darvocet be pulled from the market. Their review indicated that the potential side effects outweighed any benefits of these drugs. More specifically, they found that Darvon and Darvocet can cause serious and potentially fatal heart rhythm abnormalities. The FDA is not required to follow the recommendations of the panel, and both Darvon and Darvocet remained on the market.

In 2010, after electrocardiography data from a clinical study revealed QT interval abnormalities occurred in healthy individuals taking the prescribed dosage of the drug, the FDA removed Darvon and Darvocet from the market.

The QT interval is defined as the measure of time between the start of the Q wave and the end of the T wave in the heart’s electrical cycle.

If you have suffered fatal heart rhythm abnormalities after taking one of these drugs, please contact us at ggreen@gGreen.com.